PARACETAMOL HOSPITAL ADVICE

Hello

I was wondering about PARACETAMOL.

When I was in hospital after an operation, the surgeon was telling me about this medication.

What He said was that paracetamol was this wonderful drug for pain, even as an additionional drug when I was taking my meds. I understand the mixing of pain control drugs to get more bang for bucks

as long as they belonged to different groups, generally this medication gives me a tummy ache, and I understood that this also has an increased risk of overdose and it has the problem of building up in the kidneys etc., I could be wrong here.

Has anyone any ideas regarding this. another medic was saying the same thing, with me it just does not touch the sides with me and.I really take ill with this.Although I like too keep informed.and would prefer to take other types of pain medication.

All the best, enjoy the weekend

BOB

5 Replies

oldestnewest
  • Hi Bob

    I take paracetamol 8 x 500mg a day to control my pain. Other medications may also have paracetamol in them so an alternative is Aspirin as it is a totally different drug. Panadol/Paracetamol damages the liver if you do take too many. My terminally ill mother has Paracetamol on prescription 240 per month.

  • Hello Bob, I have also been prescribed paracetamol to help give the other drugs I take a booster -- it does work. Before I found a supplier of coated paracetamol tablets my Dr. used to give me them in a soluble form, they made me feel rather nauseous, I should clarify that it was the the other ingredients included in the soluble form that made me feel nauseous which is why I changed to the coated form when I found them.

    Paracetamol does seem to be mixed with quite a few other meds as an

    added percentage of the dose.

    If you are not getting the pain relief you need, it could well be worth giving them a try.

    Take care

    Cee

  • It makes other drugs work better - pain clinic said they would introduce it before they would up morphine etc. However if it makes you ill you have to balance it up.

  • with some peple paracetamol can make pain wores if taken daly .cant remember the exact soure but i think it was the british migrain suferers assosasion.I myself dont take paracetamaol on a daly baces for this reson(casuses very bad headachs).let me make it clear that im not saying that paracetamol is a bad drug.sorry for the bad spelling

  • I think it depends on the sort of pain you have. Things like paracetamol might not be as good for neuropathic pain, which is considered to respond better to stuff like gabapentin. A pharmacist is probably the best person to ask.

You may also like...